Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 373, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 20, 2007, 5:30 PM CDT for 4 counties in Minnesota. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2007, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 20, 2007, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Anoka County, MN, Dakota County, MN, Ramsey County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 30 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 6:02 PM CDT | HAIL 0.75 | New Brighton, MN | |
| Sep 20, 6:14 PM CDT | FUNNEL CLOUD | Inver Grove Heights, MN | AT SOUTHVIEW BLVD AND HWY 52. |
| Sep 20, 6:18 PM CDT | FUNNEL CLOUD | Eagan, MN | NEAR I-35E AND YANKEE DOODLE RD. |
| Sep 20, 6:25 PM CDT | FUNNEL CLOUD | Inver Grove Heights, MN | AT HWYS 13 AND 52 |
| Sep 20, 6:25 PM CDT | HAIL 0.75 | Blaine, MN | |
| Sep 20, 6:40 PM CDT | HAIL 1 | Anoka, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 202230
SVRMPX
MNC003-037-123-139-202330-
/O.NEW.KMPX.SV.W.0373.070920T2230Z-070920T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 PM CDT THU SEP 20 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANOKA COUNTY IN EAST CENTRAL MINNESOTA...
RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 630 PM CDT
* AT 525 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF ANOKA TO 10 MILES
SOUTHWEST OF ANOKA TO 16 MILES NORTH OF SHAKOPEE TO 9 MILES WEST OF
SHAKOPEE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...
SHAKOPEE...
BLAINE...
EAST BETHEL...
MOUNDS VIEW...
SAVAGE...
NEW BRIGHTON...
ARDEN HILLS...
BURNSVILLE...
SHOREVIEW...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4477 9303 4472 9363 4481 9355 4479 9330
4488 9317 4504 9321 4515 9331 4524 9351
4534 9351 4535 9302 4518 9303 4499 9298
TIME...MOT...LOC 2230Z 259DEG 46KT 4524 9336 4509 9339
4501 9344 4480 9357
$$
DWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 20, 3:10 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT THU SEP 20 2007
.DISCUSSION...
UPDATED EARLIER FOR HEAVY RAIN/FLOODING THREAT ACROSS CENTRAL MN.
INCREDIBLE MOISTURE TRANSPORT/MAGNITUDES EXCEEDING 300 VALUES
MOVING ACROSS REGION THIS AFTERNOON AND TONIGHT. WITH STRONG WARM
FRONT DEVELOPING OVER CWA...EXPECT REDEVELOPMENT AND TRAINING OF
STORMS TO DEVELOP DURING THE NIGHT. FLOODING A DEFINITE THREAT
OVER NORTHERN HALF OR SO OF THE CWA...WITH LOWERING FFG VALUES
FROM TODAYS RAIN AND LOW VALUES FROM RECENT RAIN.
SEVERE CONVECTIVE THREAT INCREASING AS WELL...WITH TORNADOES A
POSSIBILITY NEAR/VICINITY OF THE WARM FRONT THROUGH THE EVENING...WHICH
WAS LOCATED FROM CANBY TO THE SOUTHERN METRO AREA AT 3 PM.
PARAMETERS QUITE STRONG IN THE SOUTHWEST/WEST CENTRAL AT THIS
TIME. BOUNDARY WILL LIFT SLOWLY NORTH...BUT NORTHWARD ADVANCEMENT
MAY BE LIMITED DUE TO ONGOING MCS...WHICH WILL MOVE VERY SLOWLY
EAST TONIGHT.
COLD FRONT SWEEPS INTO THE STATE LATER TONIGHT/FRIDAY MORNING.
WILL CONTINUE TO HOLD ONTO CHANCE POPS AROUND EAST CENTRAL MN
AFTER 18Z...BUT FRONT SHOULD BE EXITING INTO WISCONSIN SHORTLY
THEREAFTER. DRY HIGH PRESSURE FOLLOWS WEATHER SYSTEM INTO SUNDAY.
FAST WESTERLY FLOW CONTINUES THROUGH THE LONG TERM...WITH THE NEXT
FRONT PROGGED TO MOVE RAPIDLY EAST ACROSS THE CWA BY MONDAY
EVENING. TEMPERATURES EXPECTED TO MODERATE SOME TO NEAR/LIGHTLY
BEFORE NORMAL TEMPERATURES TOWARD MIDWEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-CARVER-
CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-
POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-
SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE COUNTY(IES).
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PIERCE-POLK-ST.
CROIX COUNTY(IES).
&&
TDK/DWEHazardous weather outlook, Sep 20, 3:26 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT THU SEP 20 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 326 PM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM FRONT DEVELOPING ACROSS SOUTHERN MINNESOTA WILL REMAIN THE FOCUS FOR THUNDERSTORMS AND HEAVY RAIN THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN NORTH OF A LINE FROM NEAR CANBY TO LAKEVILLE AND ELLSWORTH. ALONG WITH THE HEAVY RAIN AND FLASH FLOOD THREAT...LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE ALL POSSIBLE ACROSS CENTRAL MINNESOTA. THE GREATEST THREAT OF TORNADOES WILL BE FOUND NORTH OF A LINE FROM NEAR CANBY...TO LAKEVILLE...AND SOUTH OF A LINE FROM NEAR BENSON TO ANOKA...INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WEST CENTRAL WISCONSIN FRIDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY IN THE VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND AGAIN FRIDAY MAINLY FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Sep 20, 4:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL COKATO 45.08N 94.19W
09/20/2007 E0.75 INCH WRIGHT MN AMATEUR RADIO
&&
CARLYONLocal storm report, Sep 20, 5:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
517 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL MONTROSE 45.07N 93.91W
09/20/2007 E0.75 INCH WRIGHT MN TRAINED SPOTTER
0512 PM HAIL 2 SW BUFFALO 45.16N 93.90W
09/20/2007 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0505 PM HAIL WAVERLY 45.07N 93.97W
09/20/2007 E1.75 INCH WRIGHT MN TRAINED SPOTTER
0510 PM HAIL 2 N MONTROSE 45.10N 93.91W
09/20/2007 E1.75 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Sep 20, 5:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL BUFFALO 45.18N 93.87W
09/20/2007 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0517 PM HAIL DELANO 45.04N 93.79W
09/20/2007 E0.88 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Sep 20, 5:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WATERTOWN 44.96N 93.85W
09/20/2007 E1.75 INCH CARVER MN PUBLIC
0520 PM HAIL PLYMOUTH 45.02N 93.46W
09/20/2007 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Sep 20, 5:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
523 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL BUFFALO 45.18N 93.87W
09/20/2007 E1.00 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Sep 20, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG MORA 45.88N 93.29W
09/20/2007 KANABEC MN TRAINED SPOTTER
HIGH WINDS. MANY TREES DOWN IN CITY. 18 INCHS IN
DIAMETER. MINOR STRUCTURAL DAMAGE TO SOME HOMES.
0527 PM HAIL HANOVER 45.16N 93.66W
09/20/2007 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:33 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 42 min |
| Sep 20, 8:11 AM CDT | Tornado Warning | MPX | Lac qui Parle, Yellow Medicine | 34 min |
| Sep 20, 8:36 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 39 min |
| Sep 20, 8:43 AM CDT | Tornado Warning | MPX | Lac qui Parle, Yellow Medicine | 47 min |
| Sep 20, 9:14 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 61 min |
| Sep 20, 10:14 AM CDT | Severe Thunderstorm Warning | MPX | Swift | 31 min |
| Sep 20, 10:28 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 47 min |
| Sep 20, 10:44 AM CDT | Severe Thunderstorm Warning | MPX | Swift | 46 min |
| Sep 20, 10:58 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 44 min |
| Sep 20, 11:31 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 59 min |
| Sep 20, 12:16 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 38 min |
| Sep 20, 12:26 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 64 min |
| Sep 20, 1:04 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chippewa, Chisago, Dakota and 23 more | 18 hr |
| Sep 20, 1:05 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 27 min |
| Sep 20, 1:14 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns, Todd | 61 min |
| Sep 20, 1:51 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 54 min |
| Sep 20, 2:01 PM CDT | Flash Flood Warning | MPX | Benton, Mille Lacs, Morrison, Pope, Stearns, Todd | 6 hr |
| Sep 20, 2:20 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 25 min |
| Sep 20, 2:42 PM CDT | Tornado Warning | MPX | Benton, Sherburne | 33 min |
| Sep 20, 2:44 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi, Renville | 46 min |
| Sep 20, 2:47 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 58 min |
| Sep 20, 2:57 PM CDT | Tornado Warning | MPX | Benton, Mille Lacs, Sherburne | 33 min |
| Sep 20, 3:13 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 16 min |
| Sep 20, 3:27 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs, Morrison | 63 min |
| Sep 20, 3:28 PM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 47 min |
| Sep 20, 3:54 PM CDT | Tornado Warning | MPX | Kanabec, Mille Lacs | 35 min |
| Sep 20, 4:11 PM CDT | Tornado Warning | MPX | Kanabec, Mille Lacs | 25 min |
| Sep 20, 4:13 PM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 47 min |
| Sep 20, 4:42 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 63 min |
| Sep 20, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 53 min |
| Sep 20, 5:47 PM CDT | Tornado Warning | MPX | Hennepin, Scott | 31 min |
| Sep 20, 6:01 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 29 min |
| Sep 20, 6:07 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 53 min |
| Sep 20, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 34 min |
| Sep 20, 6:14 PM CDT | Tornado Warning | MPX | Dakota, Washington | 31 min |
| Sep 20, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 60 min |
| Sep 20, 6:51 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.